MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision at all distances and little refractive error.The iol was exchanged for another lens model 3 months following the initial implant procedure.The clinical reason for explant mentioned as iolx for astigmatism being placed.Additional information received and stated that the patient was not hospitalized for the event and there was no patient harm.The symptoms were resolved to the patient.
 
Additional Manufacturer Narrative
Additional information received from d.9., h.3., h.6., and h.10.The product was returned for analysis and the reported complaint could not be confirmed.Iol (intraocular lens) received adhered to surgical foam.Solution is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic is torn/split-cut dividing the iol in two and scratched/marked-rejectable.No root cause identified as the reported complaint "explant, blurry vision" could not be confirmed.Power and resolution test could not be conducted due to the optic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16352383
Report Number9612169-2023-00119
Device Sequence Number12327563
Product Code MJP
UDI-Device Identifier00380652458825
UDI-Public00380652458825
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2025
Device Model NumberCCWTT6
Device Catalogue NumberCCWTT6.125
Device Lot Number25322413
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; MONARCH III CARTRIDGE C.; MONARCH III INJECTOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale